As so many people are, I was so relieved to find this site. My 11 year old pug has a history of seizures, and last Tuesday the vet put him on phenobarb 30 mg twice daily....well, it was the worst 5 days of his life. I KNOW that the side effects are supposed to subside in 2 weeks, but there was no way we could have gone that long. He was a wreck...couldnt walk, cried, was dizzy, confused, miserable, shaky, terrified....and I could go on and on. It peaked on the weekend when I was working nightshift, and some emergency vet told me to cut down to 15 mg...he got even worse. Finally saw original vet on Monday AM, who took him off it immediately when she saw him, stating that he was obviously " too sensitive " to it. Its now Tuesday night and spent the whole day getting his 5 days constipation fixed ( Milk of Mag!) and he seems to be improving. I know that we have to control seizures in our dogs, but I will NEVER have my dog thru that again. Comfort and happiness are all I want for my beautiful lively, large as life pug! I have "on hand" valium suppositories in fridge to control any grand mal seizures that he may/may not have.....anyway, my heart goes out to all on this site, but my advice ( non vet!) is to really be careful with this drug...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.